MAUDE Adverse Event Report: DATASCOPE CORP. LINEAR 7.5FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL

DATASCOPE CORP. LINEAR 7.5FR. 34CC IAB; SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Model Number 0684-00-0479-01
Medical Device Problem Codes Leak/Splash (1354); Difficult to Remove (1528); Gas/Air Leak (2946)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event site postal code: (b)(6).Udi # is incomplete as the lot #, manufacture date, exp.Date were not provided.This information was requested from the customer; however, despite our best efforts, no information has been received.If any pertinent information is received in the future, a supplemental report will be submitted.The device has not been returned to the manufacturer so we are unable to complete an evaluation.If provided we will send a supplemental report with our additional findings.Complaint record id # (b)(4).
 
Event or Problem Description
It was reported that the intra-aortic balloon was inserted on (b)(6) 2024 at 1910.The following morning at 0615 ((b)(6) 2024), there was a gas leak alarm and blood was observed inside the helium tubing.The doctor was informed and the pump was switched off at 0630.Due to the resistance, the iab could not be removed.Within 20 minutes, the patient was sent for surgery to remove the iab.It was at this point iab rupture was observed.There is no new iab inserted as the patient was fine.There was no patient harm or adverse event reported.
 
Additional Manufacturer Narrative
Updated fields: d9 (return to manufacture date), h6 (type of investigation, investigation findings and investigation conclusions), h11 corrected field: d4 (udi).The iab was returned with the membrane completely unfolded and blood on the interior and exterior of the catheter and between the catheter and the sheath.The returned sheath was not a maquet product.The inner lumen was found occluded with dried blood.The occlusion was unable to be cleared.An underwater leak test of the balloon, catheter, y-fitting, extracorporeal tubing was performed and a leak was detected on the membrane approximately 1.5cm from the rear seal measuring 0.089cm in length.The reported problem was most likely triggered by a leak which was found on the membrane.Under magnification, a whitish patch was observed around the leak.This whitish patch is the typical appearance of an abrasion mark which is caused by calcified plaque in the aorta.A lot history record review was completed for the reported product.No nonconformances were found that are considered to be related to the event.The failure mode is addressed in the risk file and is operating within its risk profile.The ifu addresses the reported failure.There were no ncmrs identified which could cause or contribute to the reported failure.The investigation does not indicate that the device was inadvertently released as non-conforming or an adulterated product or was a counterfeit.The complaint history review did not identify an adverse trend (increase in number of complaints over past three (3) months).Based on the rational provided above, no escalation to the capa process is required.Reference complaint # (b)(4).

Brand Name
LINEAR 7.5FR. 34CC IAB
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC AND CONTROL
Manufacturer (Section D)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer (Section G)
DATASCOPE CORP.
15 law drive
fairfield NJ 07004
Manufacturer Contact
henry pena
15 law drive
fairfield, NJ 07004
MDR Report Key20854126
Report Number2248146-2024-0000757
Device Sequence Number8776208
Product Code DSP
UDI-Device Identifier10607567106557
UDI-Public(01)10607567106557(10)3000378304(17)270417(11)240417
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
K041281
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0684-00-0479-01
Device Catalogue Number0684-00-0479-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/05/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale